Alert archive / North Dakota / Flash Flood Watches in 2011

Flash Flood Watch 5, NWS Grand Forks, ND

August 5, 201114 counties in North Dakota; 5 counties in Minnesota

NWS Grand Forks, ND issued this flash flood watch at Aug 5, 2011, 4:20 AM CDT for 14 counties in North Dakota; 5 counties in Minnesota. It took effect at Aug 6, 2011, 1:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Aug 5, 2011, 4:20 AM CDT (09:20 UTC)
In effect from
Aug 6, 2011, 1:00 AM CDT
Expired
Aug 6, 2011, 12:47 PM CDT
In force
12 hr
Issued by
NWS Grand Forks, ND
Flood severity
None

Counties Clay County, MN, Kittson County, MN, Marshall County, MN, Norman County, MN, Polk County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 49 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.3 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2011-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 592 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2011-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
592 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
2169 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

007 
WGUS63 KFGF 050920
FFAFGF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE GRAND FORKS ND
420 AM CDT FRI AUG 5 2011

...POTENTIAL FOR HEAVY RAINFALL SATURDAY...

.A STRONG AREA OF LOW PRESSURE WILL TRACK ACROSS THE NORTHERN
PLAINS FRIDAY NIGHT AND SATURDAY. AS IT DOES...THUNDERSTORMS ARE
EXPECTED TO DEVELOP ACROSS THE WESTERN DAKOTAS FRIDAY NIGHT
SPREADING EAST ACROSS THE REGION SATURDAY. SOME OF THESE STORMS
HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL FROM 2 TO 3 INCHES OR
MORE IN A RELATIVELY SHORT PERIOD OF TIME. WITH SATURATED SOILS
FROM PREVIOUS HEAVY RAINFALL...THUNDERSTORMS PRODUCING HEAVY RAIN
MAY AGGRAVATE CURRENT RIVER FLOODING AND FLOOD LOW LYING AND FLOOD
PRONE AREAS.

NDZ014-015-024-026-028-029-038-070000-
/O.NEW.KFGF.FF.A.0005.110806T1200Z-110807T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENSON-RAMSEY-EDDY-NELSON-GRIGGS-STEELE-BARNES-
INCLUDING THE CITIES OF...MADDOCK...LEEDS...DEVILS LAKE...
NEW ROCKFORD...LAKOTA...COOPERSTOWN...FINLEY...VALLEY CITY
420 AM CDT FRI AUG 5 2011

...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST NORTH DAKOTA AND 
  SOUTHEAST NORTH DAKOTA...INCLUDING THE FOLLOWING AREAS...IN 
  NORTHEAST NORTH DAKOTA...BENSON...EDDY...NELSON AND RAMSEY. IN 
  SOUTHEAST NORTH DAKOTA...BARNES...GRIGGS AND STEELE. 

* FROM SATURDAY MORNING THROUGH SATURDAY EVENING

* THUNDERSTORMS PRODUCING POTENTIALLY HEAVY RAINFALL WILL SPREAD
  ACROSS THE REGION SATURDAY.

* RAINFALL FROM 2 TO 3 INCHES OR MORE MAY FALL IN A RELATIVELY
  SHORT PERIOD OF TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
VOELKER
3 follow-up statements
663 
WGUS63 KFGF 052021
FFAFGF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE GRAND FORKS ND
321 PM CDT FRI AUG 5 2011

...WIDESPREAD HEAVY RAINFALL POSSIBLE ON SATURDAY...

.A STRONG AREA OF LOW PRESSURE WILL TRACK ACROSS THE NORTHERN
PLAINS STATES LATE FRIDAY NIGHT INTO SATURDAY. NUMEROUS SHOWERS
AND THUNDERSTORMS ARE EXPECTED TO ENTER THE DEVILS LAKE BASIN
AROUND MIDNIGHT AND SPREAD EASTWARD ON SATURDAY. SOME OF THESE
STORMS HAVE THE POTENTIAL TO PRODUCE RAINFALL TOTALS OF 2 TO 3
INCHES...WITH LOCALLY HIGHER AMOUNTS...IN A RELATIVELY SHORT
PERIOD OF TIME. WITH WIDESPREAD SATURATED SOILS ACROSS THE REGION
FROM PREVIOUS PRECIPITATION EVENTS...THUNDERSTORMS PRODUCING HEAVY
RAIN MAY AGGRAVATE CURRENT RIVER FLOODING. IN ADDITION...EXTENSIVE
OVERLAND AND URBAN AREA FLOODING WILL ALSO BE POSSIBLE.

MNZ001>004-007-NDZ006>008-016-027-030-039-054-070000-
/O.EXB.KFGF.FF.A.0005.110806T0600Z-110807T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-TOWNER-CAVALIER-
PEMBINA-EASTERN WALSH-GRAND FORKS-TRAILL-CASS-WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...WARREN...CANDO...LANGDON...
CAVALIER...GRAFTON...GRAND FORKS...MAYVILLE...FARGO...ADAMS
321 PM CDT FRI AUG 5 2011

...FLASH FLOOD WATCH IN EFFECT FROM 1 AM CDT SATURDAY THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF MINNESOTA AND NORTH
  DAKOTA...INCLUDING THE FOLLOWING AREAS...IN MINNESOTA...CLAY...
  KITTSON...NORMAN...WEST MARSHALL AND WEST POLK. IN NORTH
  DAKOTA...CASS...CAVALIER...EASTERN WALSH...GRAND FORKS...
  PEMBINA...TOWNER...TRAILL AND WESTERN WALSH.

* FROM 1 AM CDT SATURDAY THROUGH SATURDAY EVENING

* THUNDERSTORMS PRODUCING POTENTIALLY HEAVY RAINFALL SHOULD SPREAD
  INTO THE REGION BY EARLY SATURDAY MORNING AND CONTINUE ACROSS
  THE AREA THROUGH THE AFTERNOON HOURS. STORM TOTAL RAINFALL
  AMOUNTS OF 2 TO 3 INCHES...WITH LOCALIZED HIGHER AMOUNTS...WILL
  PRODUCE WIDESPREAD RUNOFF AND MAY CAUSE EXTENSIVE AREAS OF
  OVERLAND FLOODING. WATER LEVELS MAY ALSO RISE DRAMATICALLY IN
  RIVERS AND STREAMS WITHIN A SHORT PERIOD OF TIME.

* RAINFALL RATES OF 1 TO 2 INCHES PER HOUR MAY OVERWHELM STORM
  SEWER SYSTEMS IN URBAN AREAS AND CAUSE EXTENSIVE STREET
  FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

NDZ014-015-024-026-028-029-038-070000-
/O.EXT.KFGF.FF.A.0005.110806T0600Z-110807T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENSON-RAMSEY-EDDY-NELSON-GRIGGS-STEELE-BARNES-
INCLUDING THE CITIES OF...MADDOCK...LEEDS...DEVILS LAKE...
NEW ROCKFORD...LAKOTA...COOPERSTOWN...FINLEY...VALLEY CITY
321 PM CDT FRI AUG 5 2011

...FLASH FLOOD WATCH NOW IN EFFECT FROM 1 AM CDT SATURDAY THROUGH
SATURDAY EVENING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF NORTHEAST NORTH DAKOTA AND SOUTHEAST NORTH 
  DAKOTA...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST NORTH 
  DAKOTA...BENSON...EDDY...NELSON AND RAMSEY. IN SOUTHEAST NORTH 
  DAKOTA...BARNES...GRIGGS AND STEELE. 

* FROM 1 AM CDT SATURDAY THROUGH SATURDAY EVENING

* THUNDERSTORMS PRODUCING POTENTIALLY HEAVY RAINFALL SHOULD SPREAD
  INTO THE REGION BY EARLY SATURDAY MORNING AND CONTINUE ACROSS
  THE AREA THROUGH THE AFTERNOON HOURS. STORM TOTAL RAINFALL
  AMOUNTS OF 2 TO 3 INCHES...WITH LOCALIZED HIGHER AMOUNTS...WILL
  PRODUCE WIDESPREAD RUNOFF AND MAY CAUSE EXTENSIVE AREAS OF
  OVERLAND FLOODING. WATER LEVELS MAY ALSO RISE DRAMATICALLY IN
  RIVERS AND STREAMS WITHIN A SHORT PERIOD OF TIME.

* RAINFALL RATES OF 1 TO 2 INCHES PER HOUR MAY OVERWHELM STORM
  SEWER SYSTEMS IN URBAN AREAS AND CAUSE EXTENSIVE STREET FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

BRAMER
722 
WGUS63 KFGF 060913
FFAFGF

FLOOD WATCH
NATIONAL WEATHER SERVICE GRAND FORKS ND
413 AM CDT SAT AUG 6 2011

...WIDESPREAD HEAVY RAINFALL POSSIBLE TODAY...

.A STRONG AREA OF LOW PRESSURE WILL TRACK ACROSS THE NORTHERN
PLAINS STATES DURING THE DAY TODAY. NUMEROUS SHOWERS AND
THUNDERSTORMS WILL CONTINUE FROM THE DEVILS LAKE BASIN INTO THE
NORTHERN RED RIVER VALLEY EARLY THIS MORNING...WITH ADDITIONAL
DEVELOPMENT EXPECTED FURTHER SOUTH AND EAST LATER TODAY. SOME OF
THESE STORMS HAVE THE POTENTIAL TO PRODUCE RAINFALL TOTALS OF 1 TO
3 INCHES...WITH LOCALLY HIGHER AMOUNTS...IN A RELATIVELY SHORT
PERIOD OF TIME. WITH WIDESPREAD SATURATED SOILS ACROSS THE REGION
FROM PREVIOUS PRECIPITATION EVENTS...THUNDERSTORMS PRODUCING HEAVY
RAIN MAY AGGRAVATE CURRENT RIVER FLOODING. IN ADDITION...
EXTENSIVE OVERLAND AND URBAN AREA FLOODING WILL ALSO BE POSSIBLE.

MNZ001>004-007-NDZ006>008-014>016-024-026>030-038-039-054-070000-
/O.CON.KFGF.FF.A.0005.000000T0000Z-110807T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...WARREN...CANDO...LANGDON...
CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...
NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY...
MAYVILLE...VALLEY CITY...FARGO...ADAMS
413 AM CDT SAT AUG 6 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF MINNESOTA AND NORTH DAKOTA...INCLUDING THE 
  FOLLOWING AREAS...IN MINNESOTA...CLAY...KITTSON...NORMAN... 
  WEST MARSHALL AND WEST POLK. IN NORTH DAKOTA...BARNES... 
  BENSON...CASS...CAVALIER...EASTERN WALSH...EDDY...GRAND 
  FORKS...GRIGGS...NELSON...PEMBINA...RAMSEY...STEELE...TOWNER...
   TRAILL AND WESTERN WALSH. 

* THROUGH THIS EVENING

* THUNDERSTORMS PRODUCING POTENTIALLY HEAVY RAINFALL WILL CONTINUE
  ACROSS THE AREA THROUGH THE AFTERNOON HOURS. STORM TOTAL
  RAINFALL AMOUNTS OF 1 TO 3 INCHES...WITH LOCALIZED HIGHER
  AMOUNTS...WILL PRODUCE WIDESPREAD RUNOFF AND MAY CAUSE EXTENSIVE
  AREAS OF OVERLAND FLOODING. WATER LEVELS MAY ALSO RISE
  DRAMATICALLY IN RIVERS AND STREAMS WITHIN A SHORT PERIOD OF
  TIME.

* RAINFALL RATES OF 1 TO 2 INCHES PER HOUR MAY OVERWHELM STORM 
  SEWER SYSTEMS IN URBAN AREAS AND CAUSE EXTENSIVE STREET 
  FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

TEAM FGF
090 
WGUS63 KFGF 061747
FFAFGF

FLOOD WATCH
NATIONAL WEATHER SERVICE GRAND FORKS ND
1247 PM CDT SAT AUG 6 2011

...FLASH FLOOD THREAT HAS PASSED...

.A BROAD AREA OF SHOWERS WILL SLOWLY DIMINISH THROUGH THE
AFTERNOON ACROSS THE DEVILS LAKE BASIN AND PORTIONS OF NORTHEAST
NORTH DAKOTA. HOWEVER ADDITIONAL HEAVY RAIN IS NOT EXPECTED.

MNZ001>004-007-NDZ006>008-014>016-024-026>030-038-039-054-061900-
/O.CAN.KFGF.FF.A.0005.000000T0000Z-110807T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...WARREN...CANDO...LANGDON...
CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...
NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY...
MAYVILLE...VALLEY CITY...FARGO...ADAMS
1247 PM CDT SAT AUG 6 2011

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST MINNESOTA AND
EASTERN NORTH DAKOTA HAS BEEN CANCELLED. THE THREAT FOR ADDITIONAL
HEAVY RAIN HAS ENDED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this flash flood watch went out at Aug 5, 2:31 AM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, Aug 5, 2:31 AM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
231 AM CDT FRI AUG 5 2011

.DISCUSSION...FORECAST CHALLENGE CONCERNS CONVECTIVE POTENTIAL
TODAY...TEMPERATURES AND HEAVY RAIN THREAT SATURDAY. MODELS
CONTINUE TO DISPLAY DIFFERENCES IN STRENGTH OF UPCOMING SYSTEM AS
WELL AS HEAVY RAIN PLACEMENT AND WILL FOLLOW NATIONAL GUIDANCE AT
THIS POINT.

IN THE NEAR TERM SPOTTY CONVECTION CONTINUES ACROSS CENTRAL ND
VCNTY WEAK SURFACE CONVERGENCE ZONE AND ALONG MN INTERNATIONAL
BORDER AREA WHICH IS WEAKENING. WILL BE MONITORING TRENDS FOR ANY
MORNING MENTION.

FOR REMAINDER OF DAY WEST COAST MID LEVEL CIRCULATION WILL SHIFT
TO THE NORTHERN ROCKIES TODAY. ASSOCIATED HEIGHT FALLS WILL FURTHER
ORGANIZE LOW PRESSURE OVER NORTHERN HIGH PLAINS. AS IT DOES
SURFACE BOUNDARY BECOMES A LITTLE BETTER DEFINED ACROSS CENTRAL FA
THIS AFTERNOON. WITH MODEST INSTABILITY AND CAPE PERSISTING IN
THIS CORRIDOR COULD AGAIN SEE SOME SPOTTY CONVECTION AND WILL
ADJUST AFTERNOON POPS. DEGREE OF CLOUD COVER WILL AFFECT
TEMPERATURES SO WILL FOLLOW PERSISTENCE.

INITIALLY FAVORED AREA FOR DEEP CONVECTION THIS EVENING WILL BE
ACROSS NORTHERN HIGH PLAINS IN VICINITY OF SURFACE CONVERGENCE
AND MID LEVEL LOW. CONVECTIVE COMPLEX WILL THEN PROPAGATE EAST
APPROACHING WESTERN FA SATURDAY MORNING. AT THIS POINT IT STILL
LOOKS LIKE ANY HEAVY RAIN POTENTIAL WILL REMAIN WEST OF THE FA.
WILL MAINTAIN CHANCE POPS FARTHER EAST WITH DEVELOPING SURFACE
BOUNDARY BISECTING FA.

MAIN HEAVY RAIN THREAT WILL SHIFT EAST ACROSS FA ON SATURDAY.
MODELS REMAIN AT ODDS ON FAVORED LOCATION FOR HEAVY RAIN. GFS AND
NAM HAVE BEEN TRENDING FARTHER NORTH LAST COUPLE OF RUNS BASED ON
TRACK OF UPPER LOW WITH GEM AND ECMWF FARTHER SOUTH. WITH RECENT
HEAVY RAINFALL SATURATED SOILS AND HIGH POOL LEVELS EXIST ACROSS
WEST CENTRAL FA AND ANY STRONGER STORMS COULD LEAD TO AGGRAVATING
CURRENT FLOODING PROBLEMS. FOR THIS WILL ISSUE FLASH FLOOD WATCH
FOR THIS AREA. WITH DEGREE OF UNCERTAINTY CONTINUING WILL KEEP
WATCH AREA SMALL AND LATER SHIFTS CAN ADJUST ONCE MODEL SOLUTIONS
GEL A LITTLE MORE.

CONVECTION SHOULD SPREAD ACROSS WESTERN MINNESOTA SATURDAY
EVENING. BEST LOCATION FOR POTENTIAL SEVERE STORMS WILL BE AHEAD
OF SURFACE LOW TRACK ACROSS SE ND INTO WEST CENTRAL MN FROM
GFS/NAM SOLUTIONS. SHOULD SEE PCPN WIND DOWN FROM WEST TO EAST AS
UPPER/SFC LOW SHIFT EAST.

HIGH PRESSURE BUILDS IN FOR SUNDAY FOR QUIET WEATHER.

COLD FRONT WILL CROSS FA ON MONDAY. MODELS DIFFER ON TIMING OF
FRONT AND POSITION WILL DETERMINE CONVECTIVE POTENTIAL DURING THE
AFTERNOON.

FOLLOWING FROPA MUCH COOLER PERIOD EXPECTED INTO MIDWEEK WITH ON
SLIGHT CHANCES FOR PCPN.

&&

.AVIATION...
WILL MONITOR FOR PATCHY FOG THIS MORNING OTHERWISE VFR CONDITIONS
EXPECTED THROUGH FORECAST PERIOD. CANNOT RULE OUT AFTERNOON
CONVECTION WITH FAVORED TAF SITES FOR ANY STORMS IN THE BJI-FAR
CORRIDOR. CONFIDENCE NOT HIGH AND AREAL COVERAGE WILL BE LIMITED
SO WILL LEAVE THUNDER MENTION OUT OF TAFS AT THIS POINT.

&&

.HYDROLOGY...
MINOR TO MODERATE FLOODING CONTINUES AND IS FORECAST ALONG
STRETCHES OF THE RED RIVER...NORTH DAKOTA AND MINNESOTA TRIBUTARIES.

THERE IS THE POSSIBILITY OF THUNDERSTORMS AND HEAVY RAINFALL LATE
FRIDAY NIGHT INTO SATURDAY. THE FAVORED LOCATION FOR HEAVY RAINFALL
AT THIS TIME APPEARS TO BE ACROSS THE DEVILS LAKE AND SHEYENNE RIVER
BASINS. DEPENDING ON WHERE AND HOW MUCH RAIN FALLS...ESPECIALLY IN
SATURATED AREAS...MAY RESULT IN SIGNIFICANT CHANGES TO THE RIVER
FORECASTS. PLEASE REFER TO THE LATEST HYDROLOGIC OUTLOOK FOR MORE
DETAILS ON THIS WEEKEND EVENT.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...FLASH FLOOD WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING
     FOR NDZ014-015-024-026-028-029-038.

MN...NONE.
&&

VOELKER
Hazardous weather outlook, Aug 4, 6:43 AM CDT, 21 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
643 AM CDT THU AUG 4 2011

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-051145-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
WESTERN WALSH-
643 AM CDT THU AUG 4 2011

...SIGNIFICANT RAINFALL POSSIBLE LATE FRIDAY NIGHT THROUGH
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS ARE EXPECTED TODAY GENERALLY ALONG AND NORTH
OF HIGHWAY 2. ANY STORMS ARE EXPECTED TO REMAIN BELOW SEVERE
LIMITS.

MINOR TO MODERATE FLOODING IS ONGOING ACROSS A FEW RIVER FORECAST
POINTS ACROSS THE SOUTHERN RED RIVER VALLEY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A MORE SIGNIFICANT RAIN EVENT IS POSSIBLE ACROSS THE REGION LATE
FRIDAY NIGHT THROUGH SATURDAY. THUNDERSTORMS ARE EXPECTED TO
DEVELOP ACROSS THE WESTERN DAKOTAS FRIDAY EVENING REACHING THE
REGION LATE FRIDAY NIGHT AND CONTINUING SATURDAY. IN ADDITION TO
THE POSSIBILITY OF SEVERE STORMS...HEAVY RAINFALL WILL ALSO BE A
THREAT. THE HEAVY RAIN THREAT NOW LOOKS TO BE MORE ON SATURDAY.

MINOR TO MODERATE FLOODING WILL CONTINUE ACROSS A FEW RIVER FORECAST
POINTS ACROSS THE SOUTHERN RED RIVER VALLEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED MAINLY SATURDAY.

In the hours before

Local storm report, Aug 4, 11:22 PM CDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1122 PM CDT THU AUG 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     FUNNEL CLOUD     DAZEY                   47.19N 98.20W
08/04/2011                   BARNES             ND   PUBLIC

            LASTED FOR 2-3 MINUTES

0605 PM     FUNNEL CLOUD     LUVERNE                 47.25N 97.93W
08/04/2011                   STEELE             ND   PUBLIC

            LOOKING SOUTH FROM LUVERNE

0705 PM     FUNNEL CLOUD     CLIFFORD                47.35N 97.41W
08/04/2011                   TRAILL             ND   PUBLIC

            OBSERVED 4 MILES WEST OF CLIFFORD LOOKING EAST

&&

TGRAFENA

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 3:37 PM CDTSevere Thunderstorm WarningFGFClearwater, Polk, Red Lake53 min
Aug 5, 4:03 PM CDTSevere Thunderstorm WarningFGFBeltrami, Clearwater38 min
Aug 5, 4:31 PM CDTSevere Thunderstorm WarningFGFBeltrami, Clearwater, Hubbard44 min
Aug 5, 4:33 PM CDTSevere Thunderstorm WarningFGFMahnomen, Norman30 min
Aug 5, 5:20 PM CDTSevere Thunderstorm WarningFGFBeltrami, Hubbard38 min

Nearby

Flash Flood Watches in North Dakota, 2011Flash Flood Watches in Minnesota, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.